MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ6 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ6 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5512-F-601
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's left knee was revised in an attempt to tighten the flexion gap.Rep reported the need for revision was due to the patient's neurological condition which limits ambulation to crawling around, and that there are no allegations against any stryker devices.A size 6 femoral component with a 15x50 cemented stem was revised to a size 7 femoral component with a 12x50 cemented stem.Rep cannot confirm the use of stryker cement but reported the facility has a contract with a competitor "for cement products and uses them for most all cemented cases".
 
Additional Manufacturer Narrative
An event regarding revision due to instability involving a triathlon femoral component was reported.The event was confirmed through clinician review of the medical records provided.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.-clinician review: a review of the provided medical records by a clinical consultant indicated: it appears that the surgeon attempted to increase stability of the ts knee by increasing femoral size and possibly bearing thickness.This would by itself represent an adequate procedure for traditional instability patterns contributed by knee ligament problems but does not address the axial instability as contributed by the patients¿s neurological disease.This became evident only a few days post revision surgery of aug 21, 2018, when a knee dislocation occurred due to axial instability requiring a conversion to an mrh knee, as such is principal failure mode caused by the patient-related factor of neurological disease with muscular insufficiency to render the knee arthroplasty unstable in flexion.-product history review: not performed as no lot information was provided.-complaint history review: not performed as no lot information was provided.Conclusions: an event regarding revision in an attempt to tighten the flexion gap was reported.The medical review indicated neurological disease of the patient with muscular insufficiency has rendered the knee arthroplasty unstable in flexion requiring revision surgery to increase bearing constraint.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRI TS FEMUR SZ6 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7915611
Report Number0002249697-2018-03106
Device Sequence Number10998218
Product Code MBH
UDI-Device Identifier07613327026597
UDI-Public07613327026597
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5512-F-601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR